1. Guest, the 'News in Brief' for the week beginning 22nd February 2021 is here.
    Dismiss Notice
  2. Welcome! To read the Core Purpose and Values of our forum, click here.
    Dismiss Notice

LDN seems to be working

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by Dechi, Apr 5, 2019.

  1. Binkie4

    Binkie4 Senior Member (Voting Rights)

    Messages:
    1,436
    Likes Received:
    10,505
    Hi everyone @Dechi

    Am really struggling so think I need to stop for a while. Stool samples showed no infections and 2 days with no LDN brought an improvement but restarting today seems linked with diarrhoea, aching, generally unwell.
    Am disappointed because Dr Bansal really wanted me to try it at 4.5 and I know some people here have had success.

    I persisted through the side effects of acyclovir, and have been taking 800 x2 daily for at least a year but no improvement discernible.
    Nor for the other supplements I take.
    Earlier in the week when on 2.5, I had a brighter afternoon, word finding, clarity in thinking etc improved.
    Hate to give up.
    Anyone else have any experience to offer?
     
    MEMarge, Dechi, andypants and 3 others like this.
  2. Daisybell

    Daisybell Moderator Staff Member

    Messages:
    2,313
    Likes Received:
    14,611
    Location:
    New Zealand
    I remember distinctly having stomach cramps and discomfort when I started it. I’ve been on LDN for many years now. Various doses - initially 4.5mg once a day, then twice a day, then 2 capsules in the morning and one at night. Then back down to 4.5mg twice a day and now I only take one capsule in the morning!

    I believe it takes the edge off the pain - but truthfully I’m not sure anymore. I certainly noticed improvement when I started it. However my health is slowly deteriorating so it’s hard to know if the LDN actually does help now. I’m not ready to stop it though!
     
    Sing, MEMarge, Dechi and 4 others like this.
  3. Binkie4

    Binkie4 Senior Member (Voting Rights)

    Messages:
    1,436
    Likes Received:
    10,505
    Thanks @Daisybell .Glad you have had some benefit. I have the frustrating feeling that some benefit might be around the corner but I can’t get round the corner!

    Have made the decision to stop for a week and restart at 1.5 or 2mg, and see what happens.

    I read across the way that different levels work for different people ( less may be more) so i’ll bear that in mind too. More reading to do.

    ETA:https://www.s4me.info/threads/david-tuller-trial-by-error-this-year’s-us-clinician-summit.8890/. Post #19

    I posted about 6-7 weeks ago that I was doing well going low and slow, up to 2mg. I actually forgot one episode of stomach upset during this time which passed very quickly. I did ok on 2mg for the next month but then did the raise to 2.5 which has caused severe symptoms. For anyone trying LDN, it is good to read the other thread as well. There is at least one other person who had severe gastric symptoms.
     
    Last edited: May 18, 2019
    Yessica, Dechi, MEMarge and 2 others like this.
  4. perchance dreamer

    perchance dreamer Senior Member (Voting Rights)

    Messages:
    241
    Likes Received:
    1,291
    I use transdermal LDN from a compounding pharmacy and have never had any gastric symptoms.
     
    pteropus, Yessica, Dechi and 4 others like this.
  5. Binkie4

    Binkie4 Senior Member (Voting Rights)

    Messages:
    1,436
    Likes Received:
    10,505
    Maybe it’s the absorption through the skin.
    Mine is a tablet from Dicksons which has to be dissolved using a syringe. Do you know what your transdermal dose equates to @perchance dreamer? Did you titrate up or go in at a specified level?
     
    Yessica, Dechi and MEMarge like this.
  6. perchance dreamer

    perchance dreamer Senior Member (Voting Rights)

    Messages:
    241
    Likes Received:
    1,291
    I started off at 2 MG and slowly went up to 4 MG. I apply it in areas with more fat such as the inside of my thighs and the underside of the top of my arms. I was told to alternate sites so I apply LDN to one of those 4 areas before bedtime.
     
    Yessica, Dechi, MEMarge and 2 others like this.
  7. Binkie4

    Binkie4 Senior Member (Voting Rights)

    Messages:
    1,436
    Likes Received:
    10,505
    Thank you for that @perchance dreamer. If I can’t handle the dissolved LDN, I will ask about the transdermal variety. It may be metabolised in a different way which I may find tolerable.
     
    Dechi, andypants, MeSci and 1 other person like this.
  8. Binkie4

    Binkie4 Senior Member (Voting Rights)

    Messages:
    1,436
    Likes Received:
    10,505
    Reporting back on LDN.

    Restarted this week after a 2 week break to let my stomach settle down. During that 2 weeks had lab results back which showed no infection at the time of the severe gastric upset.

    Restarted at 2.0, on Wednesday, which I had successfully tolerated for about 6 weeks before the unsuccessful rise to 2.5. Just one dose and 2 hours later, the Imodium was needed. I had forgotten about the sleeplessness until 6am the next morning when I realised why I had been lying there awake all night. Eventually had 2 hours . Felt unwell on Thurs, nauseous, headachy and on Friday despite taking no more.

    This drug had some positive effects so had a long phone call with Dickson's and found it was available as sublingual drops. They also said they had patients who were on 0.5 mg only, so maybe 2.0 is my limit. Have written to my prescriber who I don’t see till next month for a prescription.

    Will update when there is any more news. Good to hear how others are getting on. How are you doing @Dechi .
     
    sb4, Yessica, Dechi and 1 other person like this.
  9. Dechi

    Dechi Senior Member (Voting Rights)

    Messages:
    552
    Likes Received:
    2,802
    @Binkie4 I hope you can sort this out and find a way to make it work.

    I am kind of stuck at 3.5 mg, taken in the morning. I tried 4.0 mg but it made me sleep too much during the day, so I took it at night. And then I lay awake and got very little sleep, so I went back down to 3.5 in the morning.

    I just saw my infectious disease specialist and he said I needed to try at least 2 weeks at night before giving up, to let my body adjust. He says I need to go up to 5.0 mg, because that’s where studies show the best results.

    So today I increased to 4.0 mg in the morning. We’ll see if I can tolerate it better during the day and if not, then I’ll tough it out 2 weeks at night.

    It’s funny though how it makes me sleep more during the day (and I still sleep at night) when I take it in the morning but it actually keeps me from sleeping if I take it at night. It doesn’t make sense...
     
    Sing, MeSci, sb4 and 2 others like this.
  10. Binkie4

    Binkie4 Senior Member (Voting Rights)

    Messages:
    1,436
    Likes Received:
    10,505
    @Dechi - yes, my doctor wanted me at 4.5 when I saw him in early May because he said that’s where the best results lie ( close to 5 so our doctors agree) which is when I made the increase. I do want to try and sort something out but have felt so unwell since I restarted only one dose. Maybe I need to start again at 0.5 but I’ll wait till I get sublingual drops or the cream.
    What happens to your sleep is odd.......Good luck!
     
    Dechi, Yessica, MeSci and 1 other person like this.

Share This Page